Alert archive / Pennsylvania / Flash Flood Warnings in 2023

Flash Flood Warning 2, NWS State College, PA

July 7, 2023Northumberland County, Union County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 7, 2023, 3:40 PM EDT for Northumberland County, Union County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2023, 3:40 PM EDT (19:40 UTC)
Expired
Jul 7, 2023, 5:45 PM EDT
In force
2 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Northumberland County, PA, Union County, PA

The radar

The State College radar (KCCX), 94 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2023-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2023-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
506 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

992 
WGUS51 KCTP 071940
FFWCTP
PAC097-119-072145-
/O.NEW.KCTP.FF.W.0002.230707T1940Z-230707T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
340 PM EDT Fri Jul 7 2023

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  Northwestern Northumberland County in central Pennsylvania...
  Northeastern Union County in central Pennsylvania...

* Until 545 PM EDT.

* At 340 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2.5 and 3.5 inches of 
  rain have fallen. The expected rainfall rate is 2 to 3 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Milton, Watsontown, New Columbia, Allenwood, Spruce Run Reservoir, 
  West Milton and McEwensville.

This includes the following highways...
	Interstate 180 between mile markers 1 and 2.
	Interstate 80 between mile markers 204 and 214.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4111 7689 4111 7684 4109 7683 4105 7680
      4101 7681 4099 7686 4098 7694 4103 7700
      4109 7699 4109 7698 4110 7697

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

Banghoff
2 follow-up statements
475 
WGUS71 KCTP 072101
FFSCTP

Flash Flood Statement
National Weather Service State College PA
501 PM EDT Fri Jul 7 2023

PAC097-119-072145-
/O.CON.KCTP.FF.W.0002.000000T0000Z-230707T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northumberland PA-Union PA-
501 PM EDT Fri Jul 7 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT THIS 
AFTERNOON FOR NORTHWESTERN NORTHUMBERLAND AND NORTHEASTERN UNION 
COUNTIES...

At 501 PM EDT, Additional heavy rain will cross the area through 545 
PM. Between 2.5 and 3.5 inches of rain have fallen. Excessive runoff 
from additional heavy rainfall is expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Milton, Watsontown, New Columbia, Allenwood, Spruce Run Reservoir, 
  West Milton and McEwensville.

This includes the following highways...
	Interstate 180 between mile markers 1 and 2.
	Interstate 80 between mile markers 204 and 214.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4111 7689 4111 7684 4109 7683 4105 7680
      4101 7681 4099 7686 4098 7694 4103 7700
      4109 7699 4109 7698 4110 7697

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

DeVoir
283 
WGUS71 KCTP 072141
FFSCTP

Flash Flood Statement
National Weather Service State College PA
541 PM EDT Fri Jul 7 2023

PAC097-119-072151-
/O.EXP.KCTP.FF.W.0002.000000T0000Z-230707T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northumberland PA-Union PA-
541 PM EDT Fri Jul 7 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM EDT THIS AFTERNOON FOR 
NORTHWESTERN NORTHUMBERLAND AND NORTHEASTERN UNION COUNTIES...

Lighter rain will continue through 6:30 across the area, but heavy 
rainfall has ended and flash flooding is no longer a threat. As of 
5:40 PM EDT, Union County Emergency Management reported water 
covering a few roadways, so please heed local signage for road 
closures and never attempt to drive through areas where water covers 
the road.

LAT...LON 4111 7689 4111 7684 4109 7683 4105 7680
      4101 7681 4099 7686 4098 7694 4103 7700
      4109 7699 4109 7698 4110 7697

$$

DeVoir

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:12 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 7, 3:12 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service State College PA
312 PM EDT Fri Jul 7 2023

.SYNOPSIS...
Summertime heat and humidity will continue into the upcoming
weekend with several periods of mainly afternoon and early
evening showers and thunderstorms. Locally heavy rain is
possible across the eastern half of the state with a risk of
flooding/runoff concerns mainly later today and again on
Sunday.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
A cold front will continue to push slowly east across the CWA
today with slightly falling heights and a broadly diffluent
pattern aloft. Out ahead of the approaching cold front, very
high PWAT values of around 2 inches combined with some periods
of sunshine will help to ramp up CAPE values to between
3000-3500 J/KG from the Central Mtns east through the Susq
Valley. 0-1km EHI values will be LTE 0.5 M2/S2, so the TSRA
variety will be generally pulse with some small scale multicell
clusters forming due to outflow boundary and terrain
interactions.

Convection will continue to ramp up in both areal coverage and
vertical depth through the afternoon. WPC has roughly the
eastern half of the CWA in a Slight Risk for excessive rain this
afternoon/evening. The HREF probability matched mean indicates
pockets of 2" of rain with localized bullseyes perhaps exceeding
3 or 4 inches. Storms will be slow moving in nature and
rainfall rates of 2" inches per hour have already been observed.

Another interesting aspect of today's forecast is the potential
for locally damaging wind gusts. The Storm Prediction Center
placed most of the region in a Marginal risk for damaging winds
with their 8AM update. In the western part of our area, dry air
aloft will contribute to DCAPE values over 1000 J/kg this
afternoon whereas farther east, water-loading from tall storms
could bring down some stronger wind gusts to the surface. As was
the case yesterday, the tallest/strongest storms will be capable
of producing localized areas of strong wind gusts in excess of
50mph.

The combination of heat and humidity will result in heat index
values ranging from the upper 80s to upper 90s. If you have
plans to hit the pool today or do anything outside, make sure to
hydrate and take shelter if you hear thunder!

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY NIGHT/...
Scattered convection should fade with loss of heating and the
cold front's exit stage right tonight. However, a few weak
mid/upper level disturbances embedded in the WSW flow will
maintain the chc for a shower or TSRA over the SE third of
Pennsylvania.

Low temps early Saturday will range from the 50s in Bradford and
other perennial cold spots across the north to the 60s to low
70s elsewhere.

Slightly cooler conditions and a deep layer of drier air will
filter into the region Sat afternoon and evening leading to a
minimal chc for precip across the Central and NW part of the CWA
with higher POPS across the Lower Susquehanna Valley and
Western Poconos. Latest hires guidance shows the sfc front
stalling near or just east of the Susquehanna Valley on
Saturday. As a result, there will be a large PW gradient across
the CWA. The NAM 3km valid 18z Sat shows PW values ranging from
1.75 inches in the lower Susq to less than 0.75 inches in Warren
county, with values slowly increasing later in the day.
Therefore we lowered PoPs to less than 20 percent in the NW, but
maintained Chc showers and thunder in the SE. With the nearly
stationary boundary and progged storm motion near 10 kts, there
could be some isolated areas in the Lower Susq that see 1 inch
or so of rainfall in a 1 to 2 hour span.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
The focus by late in the weekend turns to a developing surface
low over the Ohio Valley. Recent model runs have shown the low
tracking slightly farther to the northeast, which has resulted
in the area expecting the highest rainfall totals shifting east
as well. Latest ensemble plumes indicate most likely rainfall
between 0.5 and 1.5 inches on Sunday and Sunday night, with
locally higher amounts possible. The most vulnerable areas to
flooding will be those locations that receive(d) heavy rainfall
Thursday through Saturday. It would take more than 2 inches of
rain in a short period of time to create flooding in many
locations, but locations that have received heavy rainfall
recently are much more vulnerable.

Lingering showers appear possible Monday with the passage of
the associated shortwave, then rising heights favor fair and
seasonable conditions Tuesday, although a shower or
thunderstorms cannot be ruled out in the afternoon (mainly in
the east). The end of the period will be characterized by an
upper trough that develops over the Great Lakes. Showers
associated with this feature and the associated cold front
arrive by Wednesday PM or Thursday. 7-day rainfall forecast
totals from WPC exceed 3 inches across eastern PA with greater
than 1 inch across the rest of the CWA. This should help put a
dent into ongoing drought conditions across the Commonwealth.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A weak cold front crossing through the area will continue to
cause scattered TSRA along and ahead of the boundary. Most
terminals from UNV eastward should experience at least some
brief restrictions btwn 19-24Z. Locally heavy downpours and
gusty winds are most likely during this time. TEMPO MVFR BKN
cigs are possible at JST behind the front this afternoon. Showers
may linger into early tonight 00-06Z timeframe across the
eastern 1/3 of the airspace. Guidance continues to favor favor
fog/stratus restrictions tonight for many of the airfields.

Outlook...

Sat...Sub-VFR in sct t-storms eastern 1/3. Fog psbl Sat night.
VFR western 2/3.

Sun...Sub-VFR likely in rain and t-storms.

Mon...Chance of showers and t-storms.

Tue...VFR/no sig wx.

Wed...Mainly VFR. Chance of SHRA late.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert/Steinbugl
NEAR TERM...Lambert/Banghoff
SHORT TERM...Lambert/Banghoff
LONG TERM...Colbert/Bauco
AVIATION...Steinbugl/Colbert
Hazardous weather outlook, Jul 7, 11:52 AM EDT, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1152 AM EDT Fri Jul 7 2023

PAZ004-005-081600-
Warren-McKean-
1152 AM EDT Fri Jul 7 2023

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Another few rounds of showers and thunderstorms will occur over the
weekend. Locally heavy rain could lead to minor flooding of poor
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ012-018-019-027-028-037-041-042-045-046-049>053-056>059-063>066-
081600-
Northern Clinton-Northern Centre-Southern Centre-Mifflin-Juniata-
Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-
Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
1152 AM EDT Fri Jul 7 2023

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered strong thunderstorms are possible this afternoon and
evening as a weak cold front pushes east across Pennsylvania.
Localized damaging wind gusts are possible with the strongest storms.

These storms will also be capable of producing locally heavy rain
with rainfall rates of up to 2 inches per hour. Flash flooding is
possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Another few rounds of showers and thunderstorms will occur over the
weekend, especially across the Susquehanna Valley and locations to
the East. Locally heavy rain of 1 to 2 inches per hour and gusty
winds could occur in some places.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-010-011-017-024>026-033>036-081600-
Potter-Elk-Cameron-Clearfield-Cambria-Blair-Huntingdon-Somerset-
Bedford-Fulton-Franklin-
1152 AM EDT Fri Jul 7 2023

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered strong thunderstorms are possible this afternoon and
evening as a weak cold front pushes east across Pennsylvania.
Localized damaging wind gusts are possible with the strongest storms.

These storms will also be capable of producing locally heavy rain
and isolated urban and poor drainage flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Another few rounds of showers and thunderstorms will occur over the
weekend, especially across the Susquehanna Valley and locations to
the East. Locally heavy rain of 1 to 2 inches per hour and gusty
winds could occur in some places.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Jul 7, 12:34 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service State College PA
1234 PM EDT Fri Jul 7 2023

PAZ065-066-071700-
York PA-Lancaster PA-
1234 PM EDT Fri Jul 7 2023

...STRONG THUNDERSTORMS WILL IMPACT LANCASTER AND SOUTHEASTERN YORK
COUNTIES THROUGH 100 PM EDT...

At 1233 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Akron to 14 miles south of Red Lion. Movement
was east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lancaster, Ephrata, Columbia, Lititz, Millersville, Willow Street,
Red Lion, New Holland, East Petersburg, Akron, Leola, Paradise,
Salunga-Landisville, Denver, Shrewsbury, Reamstown, Rothsville,
Strasburg, Mountville and Quarryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4031 7614 4014 7587 4010 7594 4004 7594
      3996 7599 3987 7599 3985 7602 3981 7603
      3980 7605 3976 7606 3976 7608 3973 7610
      3974 7611 3972 7614 3972 7684
TIME...MOT...LOC 1633Z 261DEG 26KT 4011 7621 3970 7654

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Gartner
Special weather statement, Jul 7, 1:05 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service State College PA
105 PM EDT Fri Jul 7 2023

PAZ058-071730-
Schuylkill PA-
105 PM EDT Fri Jul 7 2023

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL SCHUYLKILL COUNTY
THROUGH 130 PM EDT...

At 105 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tamaqua, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Snyders and New Ringgold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4070 7581 4065 7597 4065 7598 4073 7602
      4082 7589 4073 7576
TIME...MOT...LOC 1705Z 322DEG 12KT 4069 7589

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Banghoff
Special weather statement, Jul 7, 1:06 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service State College PA
106 PM EDT Fri Jul 7 2023

PAZ066-071730-
Lancaster PA-
106 PM EDT Fri Jul 7 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LANCASTER COUNTY
THROUGH 130 PM EDT...

At 105 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ephrata, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ephrata, New Holland, Akron, Leola, Denver, Reamstown, Adamstown,
Terre Hill, Churchtown, Bareville, Bowmansville, Reinholds,
Fivepointville, Blue Ball, Farmersville, Goodville and White Horse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4011 7593 4010 7594 4004 7594 4000 7597
      4012 7623 4026 7613 4027 7607 4014 7587
TIME...MOT...LOC 1705Z 276DEG 17KT 4019 7609

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Gartner
Special weather statement, Jul 7, 1:37 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service State College PA
137 PM EDT Fri Jul 7 2023

PAZ059-066-071800-
Lancaster PA-Lebanon PA-
137 PM EDT Fri Jul 7 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL LANCASTER AND
SOUTHEASTERN LEBANON COUNTIES THROUGH 200 PM EDT...

At 137 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ephrata, moving north at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Ephrata, Akron, Denver, Reamstown, Rothsville, Brickerville,
Schaefferstown, Kleinfeltersville, Reinholds and Schoeneck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4015 7613 4013 7625 4031 7634 4034 7618
      4029 7611 4027 7609
TIME...MOT...LOC 1737Z 173DEG 5KT 4023 7622

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Banghoff
Special weather statement, Jul 7, 2:02 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service State College PA
202 PM EDT Fri Jul 7 2023

PAZ065-071830-
York PA-
202 PM EDT Fri Jul 7 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL YORK COUNTY
THROUGH 230 PM EDT...

At 201 PM EDT, Doppler radar was tracking a strong thunderstorm over
Parkville, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Glenville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3978 7694 3982 7687 3972 7669 3972 7694
TIME...MOT...LOC 1801Z 320DEG 8KT 3976 7687

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Banghoff
Special weather statement, Jul 7, 2:44 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service State College PA
244 PM EDT Fri Jul 7 2023

PAZ011-012-018-071915-
Northern Centre PA-Northern Clinton PA-Cameron PA-
244 PM EDT Fri Jul 7 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CENTRE...
SOUTHEASTERN CAMERON AND NORTHWESTERN CLINTON COUNTIES THROUGH 315 PM
EDT...

At 244 PM EDT, Doppler radar was tracking a strong thunderstorm 27
miles northwest of Bellefonte, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Keating, Renovo, South Renovo, Westport, Tamarack, Kettle Creek State
Park and Driftwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4114 7803 4134 7815 4146 7776 4120 7759
TIME...MOT...LOC 1844Z 250DEG 21KT 4128 7798

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Banghoff

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:04 PM EDTSevere Thunderstorm WarningCTPJuniata, Mifflin, Snyder, Union41 min
Jul 6, 8:22 PM EDTSpecial Weather StatementCTPLycoming38 min
Jul 6, 8:37 PM EDTSpecial Weather StatementCTPLycoming23 min
Jul 6, 8:44 PM EDTAreal Flood AdvisoryCTPLycoming2 hr
Jul 6, 8:50 PM EDTSpecial Weather StatementCTPUnion40 min
Jul 6, 8:52 PM EDTSevere Thunderstorm WarningCTPLycoming38 min
Jul 6, 9:26 PM EDTSpecial Weather StatementCTPLycoming34 min
Jul 6, 9:50 PM EDTSpecial Weather StatementCTPMontour40 min
Jul 7, 11:58 AM EDTSpecial Weather StatementCTPYork32 min
Jul 7, 12:28 PM EDTAreal Flood AdvisoryCTPYork2 hr
Jul 7, 12:34 PM EDTSpecial Weather StatementCTPLancaster26 min
Jul 7, 1:01 PM EDTAreal Flood AdvisoryCTPSchuylkill119 min
Jul 7, 1:05 PM EDTSpecial Weather StatementCTPCarbon25 min
Jul 7, 1:06 PM EDTSpecial Weather StatementCTPLancaster24 min
Jul 7, 1:37 PM EDTSpecial Weather StatementCTPLancaster23 min
Jul 7, 2:02 PM EDTSpecial Weather StatementCTPYork28 min
Jul 7, 2:44 PM EDTSpecial Weather StatementCTPClinton31 min
Jul 7, 2:49 PM EDTAreal Flood AdvisoryCTPLebanon2 hr
Jul 7, 3:05 PM EDTAreal Flood AdvisoryCTPNorthumberland, Union2 hr
Jul 7, 3:44 PM EDTSpecial Weather StatementCTPCentre31 min
Jul 7, 3:47 PM EDTSpecial Weather StatementCTPNorthumberland28 min
Jul 7, 4:27 PM EDTSpecial Weather StatementCTPSullivan48 min
Jul 7, 4:34 PM EDTSpecial Weather StatementCTPAdams41 min
Jul 7, 4:35 PM EDTSpecial Weather StatementCTPColumbia25 min
Jul 7, 5:07 PM EDTSpecial Weather StatementCTPDauphin23 min
Jul 7, 5:19 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Perry2 hr
Jul 7, 5:45 PM EDTSpecial Weather StatementCTPDauphin, Lebanon45 min
Jul 7, 6:13 PM EDTSpecial Weather StatementCTPDauphin32 min
Jul 7, 6:21 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Northumberland, Schuylkill54 min

Nearby

Flash Flood Warnings in Pennsylvania, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.